MAUDE Adverse Event Report: ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER LASER PROBES; INSTRUMENT, VITREOUS ASPIRATION AND CUTTING, AC-POWERED

ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER LASER PROBES; INSTRUMENT, VITREOUS ASPIRATION AND CUTTING, AC-POWERED
Catalog Number 8065751709
Medical Device Problem Code Fitting Problem (2183)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 07/19/2025
Type of Reportable Event Malfunction
Event or Problem Description
A healthcare professional reported that during cataract and vitrectomy combination surgery, the ophthalmic laser probe was not able to insert through the plug.The surgery was completed on the same day by used mani trocar to insert the laser probe into eye.The patient impact have not been provided.Additional information has been requested but has not been received to date.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information was provided in sections h.6 and h.11.The product under investigation is not a serviceable device.Therefore, a service record review was not performed.There was no product returned for this investigation.Based on the information obtained, the root cause of the reported event is inconclusive.A non-conformance based review of the lot number was performed and did not reveal any potential contributing factors to the reported complaint.A manufacturing device history record (dhr) review was performed prior to product release to ensure that the product was manufactured in compliance with the device master record.Based on the assessment, the product met release criteria.A review for complaints reported against this lot number was performed.No similar complaints were reported for the product lot under investigation.Based on the information obtained, the root cause of the reported event is inconclusive.Manufacturer will continue to monitor data for evidence of adverse trending and take further action, as appropriate.The manufacturer internal reference number is: (b)(4).

Brand Name
LASER PROBES
Common Device Name
INSTRUMENT, VITREOUS ASPIRATION AND CUTTING, AC-POWERED
Manufacturer (Section D)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer (Section G)
ALCON RESEARCH, LLC - IRVINE TECHNOLOGY CENTER
15800 alton parkway
irvine CA 92618
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22801568
Report Number2028159-2025-01196
Device Sequence Number20792725
Product Code HQE
UDI-Device Identifier00380657517091
UDI-Public(01)00380657517091(17)251031(11)231101(10)16A2WY
Combination Product (Y/N)N
Initial Reporter CountryEI
PMA/510(K) Number
K946135
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Catalogue Number8065751709
Device Lot Number16A2WY
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/22/2025
Supplement Date Received by Manufacturer10/21/2025
Initial Report FDA Received Date08/14/2025
Supplement Report FDA Received Date11/11/2025
Date Device Manufactured11/01/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown